Research

Stability and error estimates for Filon-Clenshaw-Curtis rules for highly-oscillatory integrals


Reference:

Dominguez, V., Graham, I. and Smyshlyaev, V., 2011. Stability and error estimates for Filon-Clenshaw-Curtis rules for highly-oscillatory integrals. IMA Journal of Numerical Analysis, 31 (4), pp. 1253-1280.

Related documents:

This repository does not currently have the full-text of this item.
You may be able to access a copy if URLs are provided below. (Contact Author)

Official URL:

http://dx.doi.org/10.1093/imanum/drq036

Abstract

In this paper we obtain new results on Filon-type methods for computing oscillatory integrals of the form $\int_{-1}^1 f(s) \exp({\rm i}ks) \ {\rm d}s $. We use a Filon approach based on interpolating $f$ at the classical Clenshaw-Curtis points $\cos(j\pi/N), \ j = 0, \ldots , N$. The rule may be implemented in $\mathcal{O}(N \log N)$ operations. We prove error estimates which show explicitly how the error depends both on the parameters $k$ and $N$ and on the Sobolev regularity of $f$. In particular we identify the regularity of $ f$ required to ensure the maximum rate of decay of the error as $k \rightarrow \infty$. We also describe a method for implementating the method and prove its stability both when $N \leq k$ and $N>k$. Numerical experiments illustrate both the stability of the algorithm and the sharpness of the error estimates.

Details

Item Type Articles
CreatorsDominguez, V., Graham, I. and Smyshlyaev, V.
DOI10.1093/imanum/drq036
DepartmentsFaculty of Science > Mathematical Sciences
RefereedYes
StatusPublished
ID Code26655

Export

Actions (login required)

View Item